Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 31, 2010, 2:24 PM MDT for Cheyenne County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2010, 2:24 PM MDT (20:24 UTC)
- Expired
- Jul 31, 2010, 4:43 PM MDT
- In force
- 2 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 11:30 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 31, 11:30 AM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1130 AM MDT SAT JUL 31 2010 .DISCUSSION... 312 AM MDT SAT JUL 31 2010 A RIDGE WILL BE OVER THE ROCKIES AND PLAINS THROUGH THIS FORECAST. THE RIDGE WILL FLATTEN SOME BY MONDAY AS A SHORTWAVE MOVES EAST ACROSS SOUTHERN CANADA.SURFACE HIGH PRESSURE WILL BE OVER NORTHWEST KANSAS TODAY FOLLOWED BY A TROUGH ON SUNDAY. THE TROUGH AXIS WILL MOVE THROUGH NORTHWEST KANSAS MONDAY AFTERNOON FOLLOWED BY HIGH PRESSURE MONDAY NIGHT. CURRENT RADAR SHOWING PERSISTENT AREA OF STORMS OVER THE EXTREME SOUTHWEST PORTION OF THE FA. PLAN TO GO WITH CHANCE POPS OVER THAT AREA FOR THIS MORNING. OTHERWISE SHORTWAVES COME THROUGH THE FLOW EACH DAY THROUGH MONDAY. THE FRONT MOVES BACK NORTH TODAY SHOULD FOCUS MORE STORMS OVER THE SOUTHWEST HALF OF THE FA THIS AFTERNOON. TONIGHT CONVECTIVE INHIBITION SHOULD LIMIT COVERAGE OF STORMS. A SURFACE TROUGH WILL BECOME THE BOUNDARY FOR STORMS TO INITIATE ON SUNDAY AND MONDAY. HOWEVER WARM H7 TEMPERATURES WILL LIMIT CONVECTION. PLAN TO GO WITH SLIGHT CHANCE POPS FOR SUNDAY AND CHANCE POPS ON MONDAY AFTERNOON/NIGHT AS THE TROUGH MOVES ACROSS THE FA. DEWPOINT DEPRESSIONS ARE ARE 3 DEGREES OR LESS AND WINDS ARE LIGHT AND VARIABLE. THE NAM BOUNDARY LAYER RH INDICATES THAT VALUES COULD REACH 85 PERCENT ACROSS MUCH OF THE FA. CONDITIONS ARE FAVORABLE FOR SOME STRATUS/FOG DEVELOPMENT SO WILL INCLUDE PATCHY FOG THIS MORNING. 850MB TEMPERATURES WARM UP TO THE LOWER 30S SUNDAY/MONDAY. TODAY WILL BE SLIGHTLY COOLER ESPECIALLY IN THE AREA CURRENTLY WITH STORMS. UNDERCUT GUIDANCE A FEW DEGREES THERE OTHERWISE UPPER 80S/LOWER 90S ELSEWHERE ACROSS THE FA. MAX READINGS SUNDAY/MONDAY SHOULD BE IN THE MID/UPPER 90S. MIN TEMPERATURES WILL BE IN THE 60S. FS && .AVIATION... 1130 AM MDT SAT JUL 31 2010 FOR THE 18Z TAFS...VFR CIGS AND VIS ARE EXPECTED AT BOTH SITES THROUGH THE PERIOD ALONG WITH LIGHT SOUTHEAST WINDS. SCATTERED TSRA CURRENTLY OVER PORTIONS OF EASTERN COLORADO MAY COME CLOSE TO KGLD LATER THIS AFTERNOON/EVENING BUT CONFIDENCE IS TOO LOW TO PLACE A TEMPO IN THE TAF. WILL MONITOR 88D TRENDS AS THE AFTERNOON PROGRESSES TO DETERMINE WHETHER TO AMEND FOR THE INCLUSION OF STORMS. DON/T THINK TSRA WILL BE A FACTOR AT KMCK. 05 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 31, 1:30 PM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 130 PM MDT SAT JUL 31 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 130 PM MDT SAT JUL 31 2010 /230 PM CDT SAT JUL 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE EXPECTED MAINLY ACROSS PORTIONS OF EASTERN COLORADO AND IN NORTHWEST KANSAS...WEST OF HIGHWAY 25. HAIL TO ONE INCH AND GUSTY WINDS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. ADDITIONALLY THE STORMS WILL BE SLOW MOVING AND WILL PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DISTURBANCES PASSING OVER THE TRI-STATE AREA WILL BRING A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH MUCH OF NEXT NEXT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jul 31, 10:04 AM MDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1004 AM MDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 8 NNE BURLINGTON 39.42N 102.20W
07/31/2010 M2.98 INCH KIT CARSON CO PUBLIC
COCORAHS REPORT AS OF 7 A.M.
&&
APIETRYCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:08 PM MDT | Special Weather Statement | GLD | Wallace | 37 min |
| Jul 30, 6:41 PM MDT | Flash Flood Warning | GLD | Wallace | 97 min |
| Jul 31, 2:48 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 20 min |
| Jul 31, 2:52 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 16 min |
| Jul 31, 1:31 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 39 min |
| Jul 31, 2:25 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 31 min |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.